Alert archive / Washington / Red Flag Warnings in 2018
Red Flag Warning 16, NWS Spokane, WA
NWS Spokane, WA issued this red flag warning at Aug 22, 2018, 11:42 AM PDT. It took effect at Aug 23, 2018, 2:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2018, 11:42 AM PDT (18:42 UTC)
- In effect from
- Aug 23, 2018, 2:00 PM PDT
- Expired
- Aug 23, 2018, 8:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Spokane, WA
The text
As transmitted.
000 WWUS86 KOTX 221842 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 1142 AM PDT Wed Aug 22 2018 ...GUSTY WINDS AND LOW HUMIDITY THURSDAY AFTERNOON AND EVENING... .Thursday will start off rather dry with poor overnight recoveries in the higher terrain of the Cascades. A dry cold front will approach the region Thursday afternoon and move through during the evening hours. Winds will pick up slowly throughout the morning hours then become gusty from the west during the afternoon and evening. Afternoon humidity values will dry out in the teens to twenties then moisten into the evening hours... especially near the Cascades. WAZ673-674-676-677-682-231400- /O.UPG.KOTX.FW.A.0008.180823T2100Z-180824T0300Z/ /O.NEW.KOTX.FW.W.0016.180823T2100Z-180824T0300Z/ East Washington Northern Columbia Basin (Zone 673)- East Washington Palouse and Spokane Area (Zone 674)- East Washington South Central Cascade Valleys (Zone 676)- East Washington Central Cascade Valleys (Zone 677)- East Washington Central Cascade Mountains (Zone 682)- 1142 AM PDT Wed Aug 22 2018 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM PDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 673...674...676...677...AND 682... The National Weather Service in Spokane has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 2 PM to 8 PM PDT Thursday. The Fire Weather Watch is no longer in effect. * Affected Area: Fire Weather Zone 673 East Washington Northern Columbia Basin (Zone 673)...Fire Weather Zone 674 East Washington Palouse and Spokane Area (Zone 674)...Fire Weather Zone 676 East Washington South Central Cascade Valleys (Zone 676)...Fire Weather Zone 677 East Washington Central Cascade Valleys (Zone 677) and Fire Weather Zone 682 East Washington Central Cascade Mountains (Zone 682). * Winds: West 10 to 20 mph with gusts up to 35 mph. * Relative Humidities: 11 to 26 percent. * Impacts: Strong sustained winds and low relative humidities will promote rapid fire spread of existing fires and any new fire starts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
516 WWUS86 KOTX 230103 CCA RFWOTX URGENT - FIRE WEATHER MESSAGE...CORRECTED National Weather Service Spokane WA 603 PM PDT Wed Aug 22 2018 ...GUSTY WINDS AND LOW HUMIDITY THURSDAY AFTERNOON AND EVENING... .Thursday will start off rather dry with poor overnight recoveries in the higher terrain of the Cascades. A dry cold front will approach the region Thursday afternoon and move through during the evening hours. Winds will pick up slowly throughout the morning hours then become gusty from the west during the afternoon and evening. Afternoon humidity values will dry out in the teens to twenties then moisten into the evening hours... especially near the Cascades. WAZ673-674-676-677-682-231400- /O.UPG.KOTX.FW.A.0008.180823T2100Z-180824T0300Z/ /O.COR.KOTX.FW.W.0016.180823T2100Z-180824T0300Z/ East Washington Northern Columbia Basin (Zone 673)- East Washington Palouse and Spokane Area (Zone 674)- East Washington South Central Cascade Valleys (Zone 676)- East Washington Central Cascade Valleys (Zone 677)- East Washington Central Cascade Mountains (Zone 682)- 603 PM PDT Wed Aug 22 2018 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM PDT THURSDAY FOR FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 673...674...676...677...AND 682... The National Weather Service in Spokane has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 2 PM to 8 PM PDT Thursday. The Fire Weather Watch is no longer in effect. * Affected Area: Fire Weather Zone 673 East Washington Northern Columbia Basin (Zone 673)...Fire Weather Zone 674 East Washington Palouse and Spokane Area (Zone 674)...Fire Weather Zone 676 East Washington South Central Cascade Valleys (Zone 676)...Fire Weather Zone 677 East Washington Central Cascade Valleys (Zone 677) and Fire Weather Zone 682 East Washington Central Cascade Mountains (Zone 682). * Winds: West 10 to 20 mph with gusts up to 35 mph. * Relative Humidities: 11 to 26 percent. * Impacts: Strong sustained winds and low relative humidities will promote rapid fire spread of existing fires and any new fire starts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
231 WWUS86 KOTX 231330 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 630 AM PDT Thu Aug 23 2018 ...GUSTY WINDS AND LOW HUMIDITY THIS AFTERNOON AND EVENING... .Winds will pick up slowly throughout the morning hours then become gusty from the west during the afternoon and evening. Afternoon humidity values will dry out in the teens to twenties then moisten into the evening hours... especially near the Cascades. WAZ673-674-676-677-682-240300- /O.CON.KOTX.FW.W.0016.180823T2100Z-180824T0300Z/ East Washington Northern Columbia Basin (Zone 673)- East Washington Palouse and Spokane Area (Zone 674)- East Washington South Central Cascade Valleys (Zone 676)- East Washington Central Cascade Valleys (Zone 677)- East Washington Central Cascade Mountains (Zone 682)- 630 AM PDT Thu Aug 23 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING FOR FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 673...674...676...677...AND 682... * Affected Area: Fire Weather Zone 673 East Washington Northern Columbia Basin...Fire Weather Zone 674 East Washington Palouse and Spokane Area...Fire Weather Zone 676 East Washington South Central Cascade Valleys...Fire Weather Zone 677 East Washington Central Cascade Valleys and Fire Weather Zone 682 East Washington Central Cascade Mountains. * Winds: West 10 to 20 mph with gusts up to 25 mph. * Relative Humidities: 13 to 33 percent. * Impacts: Strong sustained winds and low relative humidities will promote rapid fire spread of existing fires and any new fire starts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
184 WWUS86 KOTX 232212 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 312 PM PDT Thu Aug 23 2018 ...GUSTY WINDS AND LOW HUMIDITY THROUGH THE EVENING... .Dry gusty westerly winds will continue through the evening. Humidities in the mid teens to 20s late this afternoon, will rise through the evening hours, especially near the Cascades. WAZ673-674-676-677-682-240300- /O.CON.KOTX.FW.W.0016.000000T0000Z-180824T0300Z/ East Washington Northern Columbia Basin (Zone 673)- East Washington Palouse and Spokane Area (Zone 674)- East Washington South Central Cascade Valleys (Zone 676)- East Washington Central Cascade Valleys (Zone 677)- East Washington Central Cascade Mountains (Zone 682)- 312 PM PDT Thu Aug 23 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 673...674...676...677...AND 682... * Affected Area: Fire Weather Zone 673 East Washington Northern Columbia Basin (Zone 673)...Fire Weather Zone 674 East Washington Palouse and Spokane Area (Zone 674)...Fire Weather Zone 676 East Washington South Central Cascade Valleys (Zone 676)...Fire Weather Zone 677 East Washington Central Cascade Valleys (Zone 677) and Fire Weather Zone 682 East Washington Central Cascade Mountains (Zone 682). * Winds: West 10 to 25 mph with gusts up to 35 to 40 mph. * Relative Humidities: 14 to 24 percent in the valleys and lowlands, with 17 to 27 percent over the higher terrain. * Impacts: Strong sustained winds and low relative humidities can promote rapid fire spread of existing fires and any new fire starts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
261 WWUS86 KOTX 240253 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 753 PM PDT Thu Aug 23 2018 WAZ673-674-676-677-682-240400- /O.EXP.KOTX.FW.W.0016.000000T0000Z-180824T0300Z/ East Washington Northern Columbia Basin (Zone 673)- East Washington Palouse and Spokane Area (Zone 674)- East Washington South Central Cascade Valleys (Zone 676)- East Washington Central Cascade Valleys (Zone 677)- East Washington Central Cascade Mountains (Zone 682)- 753 PM PDT Thu Aug 23 2018 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR THE CENTRAL CASCADES...COLUMBIA BASIN...PALOUSE AND SPOKANE AREA... Relative humidities are increasing across the region. Winds have diminished across the eastern Columbia Basin...Palouse and Spokane area. However winds will continue across portions of the central Cascades and western Columbia Basin. Gusts 15 to 25 mph will continue with localized gusts up to 35 mph tonight. However with the relative humidities recovering...we are no longer experiencing red flag conditions and therefore the red flag warning will expire at 8 pm. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Aug 22, 10:47 AM PDT, 55 minutes earlier.
Area forecast discussion, Aug 22, 10:47 AM PDT, 55 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1047 AM PDT Wed Aug 22 2018
.SYNOPSIS...
Smoke and haze is expected to worsen as winds switch back to the
west today and tomorrow. Winds becoming locally breezy Wednesday
evening across the east slopes of the Cascades and then expand
into the Columbia Basin, Palouse and Spokane area Thursday with
the passage of a dry cold front. Much cooler air is expected by
the weekend and maybe a decent chance for showers Sunday and
Monday.
&&
.DISCUSSION...
Made a few updates this morning. Overnight lows were cool in many
of the northeast valleys seeing that the smoke can not hold in the
radiative cooling. With temperatures starting out in the upper
30s, this would adjust highs in a few locations. Otherwise smoke
and haze will remain over the region, and even worsen, until a dry
cold front pushes through late Thursday. Air Quality Alerts have
been extended until at least Friday noon in many locations. A Fire
weather watch has been issued for the Cascades and Columbia Basin
to account for the dry gusty winds for Thursday. /rfox.
&&
.AVIATION...
18Z TAFS: Visibilities of 3 to 6 miles due to smoke and haze will
see some gradual improvements to VFR at the TAF sites this
afternoon under light winds. KLWS has already reached VFR
conditions and should remain through the day. Winds turn westerly
this evening and bring renewed smoke to the TAF sites and dropping
to MVFR conditions with both visibility and a smoke deck. Gusty
westerly winds are possible at KEAT. /rfox.
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 86 60 85 56 78 52 / 0 0 0 0 0 0
Coeur d'Alene 85 56 84 54 76 51 / 0 0 0 0 0 0
Pullman 84 55 84 52 76 46 / 0 0 0 0 0 0
Lewiston 90 62 92 57 83 54 / 0 0 0 0 0 0
Colville 88 53 86 53 82 50 / 0 0 0 0 10 0
Sandpoint 84 50 84 52 75 48 / 0 0 0 0 0 0
Kellogg 83 53 80 51 74 48 / 0 0 0 0 10 0
Moses Lake 91 56 91 56 82 51 / 0 0 0 0 0 0
Wenatchee 90 64 88 61 80 57 / 0 0 0 0 0 0
Omak 91 60 89 54 84 55 / 0 0 0 10 10 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Fire Weather Watch from Thursday afternoon through Thursday
evening for East Washington Central Cascade Mountains (Zone
682)-East Washington Central Cascade Valleys (Zone 677)-
East Washington Northern Columbia Basin (Zone 673)-East
Washington Palouse and Spokane Area (Zone 674)-East
Washington South Central Cascade Valleys (Zone 676).
&&Hazardous weather outlook, Aug 22, 4:09 AM PDT, 7 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 409 AM PDT Wed Aug 22 2018 IDZ001>004-026-027-WAZ031-037-038-042-043-231115- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Northeast Mountains-Okanogan Highlands- East Slopes Northern Cascades-Okanogan Valley- 409 AM PDT Wed Aug 22 2018 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY No hazardous weather is expected at this time. WAZ032>036-041-044-231115- Lower Garfield and Asotin Counties-Washington Palouse- Moses Lake Area-Upper Columbia Basin-Spokane Area-Wenatchee Area- Waterville Plateau- 409 AM PDT Wed Aug 22 2018 This Hazardous Weather Outlook is for portions of Central Washington...East Central Washington...North Central Washington... Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A cold front will produce gusty winds Thursday afternoon and early evening. The combination of gusty winds and low afternoon humidity values could result in the critical fire weather conditions.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 6:32 AM PDT | Fire Weather Watch | OTX | 5 hr |
Nearby
Red Flag Warnings in Washington, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.